View Full Version : Lyrica and hives
03-23-2008, 04:26 PM
I was given lyrica for back pain (100 mg twice a day). It worked great! I was in heaven for the first two days and then I had a moderate case of hives. I didn't connect it with the lyrica until the next day when I had a BAD case of hives. I immediately stopped the lyrica and no more hives. My only other option is neurontin which makes me a zombie. Is there any way around the hives? Do lower doses help (i.e., 100 mg once a day)? The web tells me that hives and rashes are post marketing side effects that appear early in treatment. How could this be a side effect that didn't show up during the testing phase?
When hives occur with drugs, one must listen. The drug must be stopped,
Benadryl taken, and the doctor informed.
It can occur with anything. Some things more commonly than others.
If one ignores the hives, one risks serious allergic reactions, some that
may involve the skin where is all comes off, leading to death.
(this is called exfoliative dermatitis)
Also nerves may be affected, leading to neuropathies.
And anaphylatic shock is possible, which can lead to death.
So please be careful, and stop the drug ASAP and call your doctor.
If the hives are severe or you have problems breathing, please go the ER.
Steroids (medrol dospak) may be needed for severe attacks.
03-24-2008, 08:37 AM
This happened to a friend of mine as well. She had to stop it immediately. I forget how many days she was into it...but not long. For myself, it causes muscle pain...another SE. I can't Neurontin either; did so for a LONG time; the doc had to keep taking it down...all the way down to 50mg in an Elixer...I was still walking into walls.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.